Jump to content
ACN Latitudes Forums

confusedmom

Members
  • Content Count

    4
  • Joined

  • Last visited

  • Days Won

    1

Posts posted by confusedmom

  1. My almost 8 year old has been taking Keflex prophylactically since January. He is taking 250mg 2x's per day. I have been told by the doctor that it has a short half life and that is why you need the second dose. I was even told to give the second dose earlier if child was going to be doing after school events, because it will have worn off after 8 hours. Hope this helps.

  2. Hi there, I just wanted to say that I am in the same boat as you. My 7 year old got strep on 12/3 and started having tics that day and then all the other symptoms progressed. We are on Keflex and did a steroid burst. The steroids sort of helped the rage episodes go away, but we are still dealing with adhd symptoms, tics, intolerance for his younger sibling that involves him frequently screaming at brother, difficulty sleeping and staying asleep despite taking melatonin.
    Our blood work showed he also had an active mycoplasma pneumonia infection. They put him on another antibiotic to treat the infection and it made his tics worse and behavior worse.
    We saw an ENT about possible tonsils removal, but they want to wait 30 days and see if his symptoms improve with the treatment for pneumonia.

    We have missed a month of school. I haven't sent him since his tics involve him licking things and we haven't wanted to risk more infection.

    We see our neurologist this week and I am waiting to see what they suggest next.

    I am a wreck. I can't stop crying all the time, especially when people ask me about how he is doing. I have to go to a school meeting this week to address his absences.

  3. 7 year old began showing tics of licking hands the same day he was positive for strep on 12/3. Prior to this he had no problems and was functioning well. He was treated with antibiotics for 10 days and it didn't improve his tics, his rages, over activity, sleep problems, difficulty with school work. He saw a neurologist and began a 5 day steroid burst and was started on 30 days of antibiotics. He is now on day 10 of the antibiotics. He seems to be better with his mood and rages are almost gone, but his activity level is still up and most disturbing is that his tics seem to be increasing not going away. He developed a new tic yesterday, where he is now not only licking his hands, but licking objects around him or his legs or feet. I can't see sending him to school if he is licking everything. Anyone have any similar experience? I thought I read somewhere that sometimes tics increase before dying out? I am hoping this is true. I am so stressed about this.

×
×
  • Create New...